Wisconsin, 2006Hail and Damaging Winds in Wisconsin, August 2, 2006
August 2, 2006 · NWS MKX · 9 events in 6 counties and zones
Scattered thunderstorms developed in south-central Wisconsin along a cold front during the early afternoon hours and pushed into southeast Wisconsin during the late afternoon hours. Some storms became severe producing damaging winds to around 60 mph, large hail, and vivid lightning.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $145,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed in south-central Wisconsin along a cold front during the early afternoon hours and pushed into southeast Wisconsin during the late afternoon hours. Some storms became severe producing damaging winds to around 60 mph, large hail, and vivid lightning.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Aug 2, 1:46 PM CST, 54 minutes earlier.
Area forecast discussion, Aug 2, 1:46 PM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
246 PM CDT WED AUG 2 2006
.DISCUSSION...FORECAST FOCUS IS ON CONVECTION THIS EVENING...THEN
ON QUIET AND SEASONAL WEATHER THROUGH SATURDAY.
MODELS ARE IN GOOD AGREEMENT WITH SYNOPTIC SITUATION THROUGH 84
HOURS. CDFNT WILL SAG THROUGH SOUTHERN WISCONSIN THIS
EVENING...INTO NORTHERN ILLINOIS TOWARD MIDNIGHT. WILL GENERALLY
FOLLOW WRF TIMING WHICH IS BETWEEN NGM AND GFS. EXPECT SCATTERED
THUNDERSTORMS TO INCREASE IN COVERAGE AND INTENSITY LATE AFTERNOON
AND IN EVENING HOURS. ISOLATED SEVERE IS POSSIBLE WITH WET
MICROBURSTS. PRECIPITABLE WATER AROUND 2 INCHES.
DRY RIDGE BUILDS INTO CWA BEHIND CDFNT LATE TONIGHT AND THURSDAY.
ALTHOUGH MODELS INDICATE ANOTHER SHORT WAVE ROTATING THROUGH CWA
THURSDAY WITH RR QUAD 90KT H300 JET...COLUMN IS VERY DRY. WILL
GO WITH ALL MODELS AND MOS GUIDANCE...AND KEEP THURSDAY DRY.
RIDGE LINGERS OVER WISCONSIN THROUGH SATURDAY. COLUMN REMAINS DRY
THROUGH THE PERIOD. SEASONAL TEMPERATURES ARE EXPECTED WITH
COMFORTABLE DEW POINTS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 2, 2:32 PM CST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
332 PM CDT WED AUG 2 2006
WIZ046-047-051-052-056>060-062>072-031000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
332 PM CDT WED AUG 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE SCATTERED THUNDERSTORMS TONIGHT. THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE DAMAGING
WINDS. LARGE HAIL AND AN ISOLATED TORNADO IS POSSIBLE. THE VERY
MOIST ATMOSPHERE MAY ALSO CAUSE LOCALLY HEAVY RAIN...WHICH COULD
PRODUCE FLOODING PROBLEMS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR SOUTH CENTRAL AND
SOUTHEAST WISCONSIN UNTIL 11 PM CDT THIS EVENING. SCATTERED SHOWERS
AND THUNDERSTORMS WILL MOVE ACROSS CENTRAL AND SOUTHERN WISCONSIN
THIS EVENING AND HAVE THE POTENTIAL TO BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT.
LMZ643>646-665-031000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
332 PM CDT WED AUG 2 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.
.DAY ONE...TODAY AND TONIGHT
THERE WILL BE SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS. THE MAIN THREAT WILL BE
DAMAGING WINDS. LARGE HAIL AND AN ISOLATED WATERSPOUT IS POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS ALSO A CHANCE OF THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
In the hours before
Special weather statement, Aug 2, 1:39 PM CST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
239 PM CDT WED AUG 2 2006
WIZ046-047-051-052-056>060-062>072-022030-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
239 PM CDT WED AUG 2 2006
...SEVERE THUNDERSTORM WATCH 673 HAS BEEN ISSUED FOR ALL OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM....
AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
DARLINGTON...TO MADISON...TO BEAVER DAM...TO WEST BEND...AS WELL AS
IN THE RIPON AREA.
THESE STORMS WERE MOVING NORTHEAST AROUND 40 MPH AND WILL AFFECT THE
CITIES OF FOND DU LAC...SHEYBOYGAN...AND PORT WASHINGTON BY 4 PM.
EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40
MPH TO ACCOMPANY THESE STORMS.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS
MORNING FOR POSSIBLE WARNINGS AND STATEMENTS.
KRR/AFK
Special weather statement, Aug 2, 2:15 PM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
315 PM CDT WED AUG 2 2006
WIZ046-047-051-052-056>060-062>072-022100-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
315 PM CDT WED AUG 2 2006
...SEVERE THUNDERSTORM WATCH 673 CONTINUES IN EFFECT FOR ALL OF
OF SOUTH CENTRAL AND SOUTHEAST WISCONSIN UNTIL 11 PM....
AT 310 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM
DARLINGTON...TO EAST OF MADISON...TO WATERTOWN...TO WEST
BEND...TO JUST SOUTH OF SHEBOYGAN. ANOTHER SHORT LINE OF SCATTERED
THUNDERSTORMS EXTENDS FROM SOUTH OF RIPON TO ELKHART LAKE. BOTH
LINES WERE NEARLY STATIONARY IN POSITION WHILE THE INDIVIDUAL
STORMS WERE MOVING NORTHEAST AT 40 MPH. BY 4 PM...THE CITIES OF
MONROE...TO FORT ATKINSON...TO OCONOMOWOC...TO MEQUON SHOULD BE
AFFECTED BY THESE STORMS.
EXPECT HEAVY DOWNPOURS...FREQUENT LIGHTNING...AND WIND GUSTS TO 40
MPH TO ACCOMPANY THESE STORMS.
RAINFALL TOTALS OF ONE TO TWO INCHES AN HOUR WILL PRODUCE PONDING OF
WATER TO THE TOP OF CURBS IN URBAN AREAS.
STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET THIS
MORNING FOR POSSIBLE WARNINGS AND STATEMENTS.
KRR/AFK
Event by event
5 thunderstorm wind, 2 lightning, 1 hail, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Washington
- When
- August 2, 2:40 PM CST to 2:50 PM CST
- Where
- Washington County, West Bend
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.417, -88.183
Trees down due to powerfule thunderstorm winds. One large tree branch damaged three parked vehicles in West Bend.
Thunderstorm Wind, Ozaukee
- When
- August 2, 2:55 PM CST to 3:00 PM CST
- Where
- Ozaukee County, 3 mi WNW of Saukville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.400, -87.983
Trees and power-poles down.
Thunderstorm Wind, Washington
- When
- August 2, 3:10 PM CST
- Where
- Washington County, 5 mi ESE of Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.283, -88.067
Lightning, Ozaukee
- When
- August 2, 3:25 PM CST
- Where
- Ozaukee County, Cedarburg
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 43.403, -87.891 (the zone’s center; the record gives no point)
Lightning struck a downtown Cedarburg building's chimney. The collapsed chimney then tore a hole in the roof, allowing rain water to run into the building and damage some contents.
Thunderstorm Wind, Ozaukee
- When
- August 2, 3:30 PM CST
- Where
- Ozaukee County, Thiensville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.233, -87.983
Hail, Milwaukee
- When
- August 2, 4:20 PM CST
- Where
- Milwaukee County, Shorewood
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.100, -87.883
Lightning, Walworth
- When
- August 2, 5:10 PM CST
- Where
- Walworth County, Delavan
- Property damage
- $50,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.669, -88.542 (the zone’s center; the record gives no point)
Lightning struck a church steeple, setting it on fire. The remainder of the church building was saved.
Thunderstorm Wind, Waukesha
- When
- August 2, 5:30 PM CST
- Where
- Waukesha County, 2 mi ESE of Muskego
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.883, -88.100
Funnel Cloud, Dodge
- When
- August 2, 7:10 PM CST
- Where
- Dodge County, 2 mi S of Juneau
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.416, -88.707 (the zone’s center; the record gives no point)
A brief funnel cloud was witnessed at county roads A and W.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, August 2 to 3, 2006$2.6 million · 56 kt wind · 16 events
- Hail and Damaging Winds in Massachusetts, August 2, 2006$850,000 · 65 kt wind · 16 events
- Flash Flooding and Hail in Kansas, August 2, 20061 injured · $295,000 · 1 in hail · 29 events
- Hail and Damaging Winds in Illinois, August 2, 20062 injured · $350,000 · 55 kt wind · 11 events
- Lightning Strike in Maine, August 2, 2006$200,000 · 1 event
- Damaging Wind and Lightning Strike in Georgia, August 2, 2006$176,000 · 2 events
- Lightning Strike in New Hampshire, August 2, 2006$100,000 · 1 event
- Lightning Strike in New Hampshire, August 2, 2006$100,000 · 1 event
- Damaging Winds in Michigan, August 2, 2006$70,000 · 53 kt wind · 8 events
- Hail and Damaging Winds in Kansas, August 2, 2006$40,000 · 92 kt wind · 10 events
- Hail and Damaging Winds in Rhode Island, August 2, 2006$30,000 · 60 kt wind · 4 events
- Damaging Winds in Vermont, August 2, 2006$25,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532244, 5532246, 5532245, 5532252, 5532247, 5532248, 5532251, 5532249, 5532250.